Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 7, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 11, 2019, 9:19 AM CDT for Pearl River County, Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2019, 9:19 AM CDT (14:19 UTC)
- Expired
- May 11, 2019, 1:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1608 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.1
The text
As transmitted.
744
WGUS54 KLIX 111419
FFWLIX
MSC109-111815-
/O.NEW.KLIX.FF.W.0007.190511T1419Z-190511T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
919 AM CDT Sat May 11 2019
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Northern Pearl River County in southern Mississippi...
* Until 115 PM CDT.
* At 913 AM CDT, emergency management reported flash flooding across
the warned area. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Poplarville and Hillsdale.
Emergency manager reports Interstate 59 closed near mile marker 32
in Pearl River County due to flooding. Emergency manager also
reports several roads and bridges washed out in northern Pearl River
County. High water rescues are also underway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3081 8934 3080 8934 3081 8980 3083 8978
3085 8979 3086 8977 3090 8978 3089 8976
3092 8975 3094 8976 3100 8973 3101 8951
3100 8947 3098 8947 3098 8943 3101 8942
3101 8935
$$
MJH1 follow-up statement
380
WGUS74 KLIX 111546
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
1046 AM CDT Sat May 11 2019
MSC109-111815-
/O.CON.KLIX.FF.W.0007.000000T0000Z-190511T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pearl River MS-
1046 AM CDT Sat May 11 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
NORTHERN PEARL RIVER COUNTY...
At 1045 AM CDT, Doppler radar and automated rain gauges indicated
that additional heavy rain was approaching the warne area from
the south. Flash flooding is already occurring.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area within the next 1 to 2 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3081 8934 3080 8934 3081 8980 3083 8978
3085 8979 3086 8977 3090 8978 3089 8976
3092 8975 3094 8976 3100 8973 3101 8951
3100 8947 3098 8947 3098 8943 3101 8942
3101 8935
$$
24/RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 11, 3:53 AM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, May 11, 3:53 AM CDT, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
353 AM CDT Sat May 11 2019
.SHORT TERM...
Today through Monday...WSW flow continues with MCV moving through
the area producing ongoing showers and thunderstorms as of 4am
CDT east of the I-55. Dewpoints inside and east of the MCV are in
the lower to mid 70s with drier air just to the west in the mid
to upper 60s. Believe that as the MCV pushes east and north some
of that slightly drier air will work its way into the entire
region and allow for a period of dryness through much of the
morning. HRRR runs show this lasting through the morning with the
atmosphere recovering by mid afternoon with showers and
thunderstorms likely returning into the evening hours. Possibly
some of these may be strong to severe with heavy rainfall. Another
shortwave moves along the flow early Sunday...pulling the weak
cold front into the region allowing for showers and thunderstorms
to continue. Flash Flood Watch will stand due to the heavy
rainfall across large portions of the region the last two days and
the threat of more the next 48 hours. front looks to push out
sunday evening with drier conditions very likely. NW flow Monday
as low cuts off over the Great Lakes helps keep depper moisture
and boundary with showers and thunderstorms to the south across
the northern Gulf. Strong model agreement through period allows
for higher than normal confidence in the forecast. ABS
.LONG TERM...
Models not in agreement with placement of systems nor with the
timing as a whole...especially as we move towards the latter
portions of next week. average to below average confidence in the
forecast for the medium range due to these issues. Weak shortwave
looks to move across TX on Tuesday with some differences in speed
and placement...trend is slightly drier as it appears to be moving
more to the south and weaker. This may keep showers and
thunderstorms along the far south and in the Northern Gulf
Tuesday. Possible NW flow Wednesday keps the region mostly dry and
continues into Thursday with ridging across the area. The models
are doing a horrible job resolving anything across the eastern
portions of North America after Wed/Thursday. Have hung closer to
the NBM which keeps drier solution than the deterministic models
and keeps the region precip free with some ridging likely. Some
hints that return moisture could start as early as next Friday or
Saturday with showers and thunderstorms. With the uncertainty so
high have leaned heaviy on the ensemble blend and the drier
solution though at this time. Temps will remain close to normal
through the period with highs mainly in the 80-85 range and lows
in the 60s. ABS
&&
.AVIATION...
Scattered convection is expected to continue across the forecast
area through at least 15z in association with a MCV moving across
the region. The exceptions will likely be KBTR and KHUM, as
convection appears to have moved east of those terminals. Convection
coverage is expected to increase again by the mid afternoon as
another impulse in the southwesterly flow aloft traverses the area.
Ceilings will vary greatly during the TAF forecast period. Ceilings
will be primarily VFR from late morning through the afternoon hours
away from convection, but will deteriorate to MVFR to IFR beyond
sunset. Some patchy fog will be possible tonight at KMCB, where the
coolest air will be. 35
&&
.MARINE...
Mostly onshore flow will prevail through Sunday morning, and
Exercise Caution headlines may be necessary late tonight and Sunday
morning, primarily over the open waters. Some erratic winds with
some stronger gusts may occur with showers and thunderstorms
advancing west to east across the Gulf. A weak cold front should
push through the marine area Sunday night which will turn winds to
north to northeast across most waters going into Monday. Still some
potential for thunderstorms over the outer waters early next week. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 78 66 81 59 / 90 80 70 10
BTR 79 69 82 62 / 90 70 70 10
ASD 81 68 83 62 / 70 80 60 20
MSY 82 71 83 68 / 70 70 60 20
GPT 79 69 82 65 / 60 80 60 20
PQL 82 69 84 63 / 60 80 60 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Sunday afternoon for LAZ034>037-039-
040-046>050-056>065-071-072.
GM...None.
MS...Flash Flood Watch through Sunday afternoon for MSZ068>071-077-
080>082.
GM...None.
&&Hazardous weather outlook, May 11, 4:24 AM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 424 AM CDT Sat May 11 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-112130- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 424 AM CDT Sat May 11 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect today and tonight for southern Mississippi and southeast Louisiana...except the immediate Louisiana coast. Additional rainfall amounts up to 2 to 4 inches will be possible this afternoon and evening. Scattered to numerous thunderstorms are expected this afternoon and evening. A few of the storms could be strong to severe and produce gusty winds, frequent lightning, and heavy downpours of rain. There is a slight risk of severe storms for much of the outlook area...except the immediate Louisiana coast. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms will be likely Sunday. A Flash Flood Watch is in effect through Sunday with an additional 2 to 4 inches of rain possible with locally higher amounts possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through the weekend. Please report any flooded roadways to local law enforcement.
In the hours before
Special weather statement, May 11, 7:49 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
749 AM CDT Sat May 11 2019
MSZ081-082-111315-
Jackson-Harrison-
749 AM CDT Sat May 11 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARRISON AND
JACKSON COUNTIES...
At 748 AM CDT, a strong thunderstorm was located near Wade, or 7
miles north of Escatawpa, moving east at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Moss Point, Escatawpa, Wade, Helena, Hurley, Big Point and Vancleave.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3040 8840 3059 8891 3073 8888 3074 8887
3073 8843 3074 8841
TIME...MOT...LOC 1248Z 290DEG 35KT 3059 8855
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:02 PM CDT | River Flood Warning | LIX | Pike | 58 hr |
| May 10, 9:44 PM CDT | Special Weather Statement | LIX | Stone | 31 min |
| May 10, 9:59 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 31 min |
| May 11, 12:47 AM CDT | Special Weather Statement | LIX | Pearl River | 28 min |
| May 11, 3:03 AM CDT | Areal Flood Advisory | LIX | Pearl River | 3 hr |
| May 11, 6:00 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 30 min |
| May 11, 7:49 AM CDT | Special Weather Statement | LIX | Jackson | 26 min |
| May 11, 9:15 AM CDT | River Flood Warning | LIX | Harrison | 4 days |
| May 11, 10:51 AM CDT | River Flood Warning | LIX | Pearl River | 58 hr |
| May 11, 12:04 PM CDT | Tornado Warning | LIX | Harrison | 26 min |
| May 11, 12:06 PM CDT | Areal Flood Warning | LIX | Harrison | 6 hr |
| May 11, 12:55 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 35 min |
| May 11, 1:08 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 37 min |
| May 11, 1:13 PM CDT | Flash Flood Warning | LIX | Pearl River | 6 hr |
| May 11, 1:16 PM CDT | Tornado Warning | LIX | Harrison | 14 min |
| May 11, 1:21 PM CDT | Special Weather Statement | LIX | Walthall | 24 min |
| May 11, 1:28 PM CDT | Tornado Warning | LIX | Harrison | 32 min |
| May 11, 1:32 PM CDT | Special Weather Statement | LIX | Harrison | 58 min |
| May 11, 2:07 PM CDT | Areal Flood Warning | LIX | Pearl River | 6 hr |
| May 11, 2:13 PM CDT | Flash Flood Warning | LIX | Harrison | 3 hr |
| May 11, 3:35 PM CDT | Tornado Warning | LIX | Jackson | 25 min |
| May 11, 3:51 PM CDT | Tornado Warning | LIX | Harrison | 24 min |
| May 11, 4:01 PM CDT | Tornado Warning | LIX | Jackson | 29 min |
| May 11, 4:21 PM CDT | Tornado Warning | LIX | Harrison | 24 min |
| May 11, 5:08 PM CDT | Tornado Warning | LIX | Harrison | 9 min |
| May 11, 5:24 PM CDT | Flash Flood Warning | LIX | Pearl River | 6 hr |
| May 11, 5:33 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 27 min |
| May 11, 6:18 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 27 min |
| May 11, 6:36 PM CDT | Flash Flood Warning | LIX | Pearl River | 114 min |
| May 11, 6:48 PM CDT | Special Weather Statement | LIX | Pearl River | 27 min |
| May 11, 6:49 PM CDT | Special Weather Statement | LIX | Pearl River | 26 min |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.